logo AFST
Regularity of optimal transport maps on locally nearly spherical manifolds
[Régularité de l’application du transport optimal sur les variétés riemanniennes localement proches de la sphère]
Annales de la Faculté des sciences de Toulouse : Mathématiques, Série 6, Tome 30 (2021) no. 2, pp. 353-409.

Etant donné une variété riemannienne compacte connexe de dimension n, nous étudions la régularité de l’application du transport optimal entre les densités lisses par rapport au coût de la distance riemannienne au carré. L’application du transport optimal est caractérisée par exp(gradu), où la fonction potentielle u satisfait une équation de type Monge–Ampère. Delanoë [7] a montré la régularité de u sur les surfaces riemanniennes lorsque la courbure scalaire est proche de 1 dans la norme C 2 . Dans ce travail, nous étudions le problème de régularité sur les variétés riemanniennes avec courbure suffisamment proche de la courbure de la sphère usuelle dans la norme C 2 en toutes les dimensions et prouvons que la 𝒞-courbure sur de telles variétés riemanniennes satisfait une condition Ma-Trudinger-Wang améliorée et le jacobien de l’application exponentielle est strictement positive. Par conséquent, nous impliquons la régularité de l’application du transport optimal par la méthode de continuité.

Given a compact connected n-dimensional Riemannian manifold, we investigate the smoothness of the optimal transport map between the smooth densities with respect to the squared Riemannian distance cost. The optimal map is characterized by exp(gradu), where the potential function u satisfies a Monge–Ampère type equation. Delanoë [7] showed the smoothness of u on the Riemannian surfaces when the scalar curvature is close to 1 in C 2 norm. In this work, we study the regularity issue on Riemannian manifolds with curvature sufficiently close to curvature of round sphere in C 2 norm in all dimensions and prove that the 𝒞-curvature on such Riemannian manifolds satisfies an improved Ma-Trudinger-Wang condition and the Jacobian of the exponential map is positive. As a consequence, we imply the smoothness of the optimal transport map by the continuity method.

Publié le :
DOI : https://doi.org/10.5802/afst.1678
Classification : 35R01,  53C21,  49N60
Mots clés : régularité, application du transport optimal
@article{AFST_2021_6_30_2_353_0,
     author = {Yuxin Ge and Jian Ye},
     title = {Regularity of optimal transport maps on locally nearly spherical manifolds},
     journal = {Annales de la Facult\'e des sciences de Toulouse : Math\'ematiques},
     pages = {353--409},
     publisher = {Universit\'e Paul Sabatier, Toulouse},
     volume = {Ser. 6, 30},
     number = {2},
     year = {2021},
     doi = {10.5802/afst.1678},
     language = {en},
     url = {https://afst.centre-mersenne.org/articles/10.5802/afst.1678/}
}
TY  - JOUR
AU  - Yuxin Ge
AU  - Jian Ye
TI  - Regularity of optimal transport maps on locally nearly spherical manifolds
JO  - Annales de la Faculté des sciences de Toulouse : Mathématiques
PY  - 2021
DA  - 2021///
SP  - 353
EP  - 409
VL  - Ser. 6, 30
IS  - 2
PB  - Université Paul Sabatier, Toulouse
UR  - https://afst.centre-mersenne.org/articles/10.5802/afst.1678/
UR  - https://doi.org/10.5802/afst.1678
DO  - 10.5802/afst.1678
LA  - en
ID  - AFST_2021_6_30_2_353_0
ER  - 
%0 Journal Article
%A Yuxin Ge
%A Jian Ye
%T Regularity of optimal transport maps on locally nearly spherical manifolds
%J Annales de la Faculté des sciences de Toulouse : Mathématiques
%D 2021
%P 353-409
%V Ser. 6, 30
%N 2
%I Université Paul Sabatier, Toulouse
%U https://doi.org/10.5802/afst.1678
%R 10.5802/afst.1678
%G en
%F AFST_2021_6_30_2_353_0
Yuxin Ge; Jian Ye. Regularity of optimal transport maps on locally nearly spherical manifolds. Annales de la Faculté des sciences de Toulouse : Mathématiques, Série 6, Tome 30 (2021) no. 2, pp. 353-409. doi : 10.5802/afst.1678. https://afst.centre-mersenne.org/articles/10.5802/afst.1678/

[1] Yann Brenier Polar factorization and monotone rearrangement of vector-valued functions, Commun. Pure Appl. Math., Volume 44 (1991) no. 4, pp. 375-417 | Article | MR 1100809 | Zbl 0738.46011

[2] Manfredo do Carmo Riemannian Geometry, Mathematics: Theory & Applications, Birkhäuser, 1992 | Zbl 0752.53001

[3] Isaac Chavel Eigenvalues in Riemannian Geometry, Pure and Applied Mathematics, 115, Academic Press Inc., 1984 | MR 768584 | Zbl 0551.53001

[4] Jeff Cheeger; David G. Ebin Comparison Theorems in Riemannian Geometry, North-Holland Mathematical Library, 9, North-Holland, 1975 | MR 458335 | Zbl 0309.53035

[5] Dario Cordero-Erausquin Sur le transport de mesures périodiques, C. R. Math. Acad. Sci. Paris, Volume 329 (1999) no. 3, pp. 199-202 | Article | MR 1711060 | Zbl 0942.28015

[6] Philippe Delanoë (private communication)

[7] Philippe Delanoë On the smoothness of the potential function in Riemannian optimal transport, Commun. Anal. Geom., Volume 23 (2015) no. 1, pp. 11-89 | Article | MR 3291364 | Zbl 1310.53036

[8] Philippe Delanoë; Yuxin Ge Regularity of optimal transportation maps on compact, locally nearly spherical, manifolds, J. Reine Angew. Math., Volume 646 (2010), pp. 65-115 | Zbl 1200.58025

[9] Philippe Delanoë; Yuxin Ge Locally nearly spherical surfaces are almost-positively curved, Methods Appl. Anal., Volume 18 (2011), pp. 269-302 | MR 2915267 | Zbl 1295.53027

[10] Philippe Delanoë; François Rouvière Positively curved riemannian locally symmetric spaces are positively squared distance curved, Can. J. Math., Volume 65 (2013) no. 4, pp. 757-767 | Article | MR 3071078 | Zbl 1312.53073

[11] Alessio Figalli Existence, uniqueness, and regularity of optimal transport maps, SIAM J. Math. Anal., Volume 39 (2007) no. 1, pp. 126-137 | Article | MR 2318378 | Zbl 1132.28322

[12] Alessio Figalli; Young-Heon Kim; Robert J. McCann Hölder continuity and injectivity of optimal transport maps, Arch. Ration. Mech. Anal., Volume 209 (2013), pp. 747-795 | Article | Zbl 1281.49037

[13] Alessio Figalli; Young-Heon Kim; Robert J. McCann Regularity of optimal transport maps on multiple products of spheres, J. Eur. Math. Soc., Volume 15 (2013) no. 4, pp. 1131-1166 | Article | MR 3055758 | Zbl 1268.49053

[14] Alessio Figalli; Ludovic Rifford Continuity of optimal transport maps on small deformations of 𝕊 2 , Commun. Pure Appl. Math., Volume 62 (2009) no. 12, pp. 1670-1706 | Article | Zbl 1175.49040

[15] Alessio Figalli; Ludovic Rifford; Cédric Villani On the Ma-Trudinger-Wang curvature on surfaces, Calc. Var. Partial Differ. Equ., Volume 39 (2010) no. 3-4, pp. 307-332 | Article | MR 2729302 | Zbl 1203.53034

[16] Alessio Figalli; Ludovic Rifford; Cédric Villani Necessary and sufficient conditions for continuity of optimal transport maps on Riemannian manifolds, Tôhoku Math. J., Volume 63 (2011), pp. 855-876 | MR 2872966 | Zbl 1262.58013

[17] Alessio Figalli; Ludovic Rifford; Cédric Villani Nearly round spheres look convex, Am. J. Math., Volume 134 (2012) no. 1, pp. 109-139 | Article | MR 2876141 | Zbl 1241.53031

[18] Sylvestre Gallot; Dominique Hulin; Jacques Lafontaine Riemannian Geometry, Universitext, Springer, 1990 | Zbl 0716.53001

[19] David Gilbarg; Neil S. Trudinger Elliptic Partial Differential Equations of Second Order, Grundlehren der Mathematischen Wissenschaften, 224, Springer, 1977 | MR 473443 | Zbl 0361.35003

[20] Leonid V. Kantorovich On a problem of Monge, Usp. Mat. Nauk, Volume 3 (2006) no. 2, p. 225-226 (English translation in J. Math. Sci., New York 133, no. 4, p. 13-83) | Zbl 1080.49508

[21] Young-Heon Kim Counterexamples to continuity of optimal transportation on positively curved Riemannian manifolds, Int. Math. Res. Not., Volume 2008 (2008), rnn120, 15 pages | MR 2448078 | Zbl 1160.49047

[22] Young-Heon Kim; Robert J. McCann Continuity, curvature, and the general covariance of optimal transportation, J. Eur. Math. Soc., Volume 12 (2010) no. 4, pp. 1009-1040 | MR 2654086 | Zbl 1191.49046

[23] Young-Heon Kim; Robert J. McCann Towards the smoothness of optimal maps on Riemannian submersions and Riemannian products (of round spheres in particular), J. Reine Angew. Math., Volume 664 (2012), pp. 1-27 | MR 2980128 | Zbl 1239.53049

[24] Paul W. Y. Lee New computable necessary conditions for the regularity theory of optimal transportation, SIAM J. Math. Anal., Volume 42 (2010) no. 6, pp. 3054-3075 | MR 2745803 | Zbl 1234.49039

[25] Paul W. Y. Lee; Jiayong Li New examples satisfying Ma-Trudinger-Wang conditions, SIAM J. Math. Anal., Volume 44 (2012) no. 1, pp. 61-73 | MR 2888280 | Zbl 1243.58007

[26] Jiakun Liu Hölder regularity of optimal mappings in optimal transportation, Calc. Var. Partial Differ. Equ., Volume 34 (2009) no. 4, pp. 435-451 | MR 2476419 | Zbl 1166.35331

[27] Jiakun Liu; Neil S. Trudinger; Xu-Jia Wang Interior C 2,α regularity for potential functions in optimal transportation, Commun. Partial Differ. Equations, Volume 35 (2010) no. 1, pp. 165-184 | MR 2748621 | Zbl 1189.35142

[28] Grégoire Loeper On the regularity of solutions of optimal transportation problems, Acta Math., Volume 202 (2009) no. 2, pp. 241-283 | Article | MR 2506751 | Zbl 1219.49038

[29] Grégoire Loeper Regularity of optimal maps on the sphere: The quadratic cost and the reflector antenna, Arch. Ration. Mech. Anal., Volume 199 (2011) no. 1, pp. 269-289 | Article | MR 2754343 | Zbl 1231.35280

[30] Grégoire Loeper; Cédric Villani Regularity of optimal transport in curved geometry: the nonfocal case, Duke Math. J., Volume 151 (2010) no. 3, pp. 431-485 | MR 2605867 | Zbl 1192.53041

[31] Xi-Nan Ma; Neil S. Trudinger; Xu-Jia Wang Regularity of potential functions of the optimal transportation problem, Arch. Ration. Mech. Anal., Volume 177 (2005) no. 2, pp. 151-183 | MR 2188047 | Zbl 1072.49035

[32] Robert J. McCann Polar factorization of maps on Riemannian manifolds, Geom. Funct. Anal., Volume 11 (2001) no. 3, pp. 589-608 | Article | MR 1844080 | Zbl 1011.58009

[33] W. Meyer Toponogov’s Theorem and Applications, Lecture Notes, Trieste, 1989

[34] G. Monge Mémoire sur la théorie des déblais et remblais, Mémoires de l’Académie Royale des Sciences de Paris, 1781

[35] Neil S. Trudinger; Xu-Jia Wang On the second boundary value problem for Monge-Ampère type equations and optimal transportation, Ann. Sc. Norm. Super. Pisa, Cl. Sci., Volume 8 (2009) no. 1, pp. 143-174 | Numdam | Zbl 1182.35134

[36] Cédric Villani Optimal transport, old and new, Grundlehren der Mathematischen Wissenschaften, 338, Springer, 2009 | Zbl 1156.53003

Cité par Sources :